Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Purely inseparable extensions of $ {\bf k}[X,Y]$

Author: D. Daigle
Journal: Proc. Amer. Math. Soc. 121 (1994), 1-12
MSC: Primary 13F20; Secondary 13B02
MathSciNet review: 1227516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let k be a field of characteristic $ p > 0$ and R a polynomial ring in two variables over k. Define weak variable of R to mean an element u of R such that $ u - \lambda $ is irreducible for each $ \lambda \in {\mathbf{k}}$ and such that $ {R^{{p^n}}} \subseteq {\mathbf{k}}[u,v]$ for some $ v \in R$ and some integer $ n \geq 0$. Given a weak variable u of R, consider all $ v \in R$ such that $ {R^{{p^n}}} \subseteq {\mathbf{k}}[u,v]$ for some n; if one of these v is "absolutely smaller" than u (roughly, $ {\deg _X}v < {\deg _X}u$ for all coordinate systems (X, Y) of R), we call it an R-companion of u. The main result gives a connection between the structure of a purely inseparable extension $ R \supset A$, where A is a polynomial ring in two variables, and whether or not there exists a companion for each u in a suitable set of weak variables of R.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 13B02

Retrieve articles in all journals with MSC: 13F20, 13B02

Additional Information

PII: S 0002-9939(1994)1227516-X
Article copyright: © Copyright 1994 American Mathematical Society